Alert archive / Nevada / Red Flag Warnings in 2009
Red Flag Warning 4, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 5, 2009, 8:27 AM PDT. It took effect at Aug 6, 2009, 11:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2009, 8:27 AM PDT (15:27 UTC)
- In effect from
- Aug 6, 2009, 11:00 AM PDT
- Expired
- Aug 6, 2009, 7:17 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 051527 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 827 AM PDT WED AUG 5 2009 .A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL SLOWLY PUSH EASTWARD THIS WEEK...RESULTING IN STRONG GUSTY WINDS ACROSS CENTRAL NEVADA TODAY AND THURSDAY. NVZ455-457-060000- /O.UPG.KLKN.FW.A.0005.090806T1800Z-090807T0400Z/ /O.NEW.KLKN.FW.W.0004.090806T1800Z-090807T0400Z/ /O.CON.KLKN.FW.W.0003.090805T1800Z-090806T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 827 AM PDT WED AUG 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY IN CENTRAL NEVADA. A RED FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY IN CENTRAL NEVADA. DISCUSSION...SOUTH TO SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY AT TIMES BY THIS AFTERNOON AND AGAIN THURSDAY WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH AND GUSTS AROUND 40 MPH. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BETWEEN 10 TO 15 PERCENT THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ454-060000- /O.CON.KLKN.FW.W.0003.090805T1800Z-090806T0400Z/ CENTRAL LANDER AND EUREKA COUNTIES- 827 AM PDT WED AUG 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY IN ZONE 454. DISCUSSION...SOUTH TO SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY AT TIMES BY THIS AFTERNOON WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH AND GUSTS AROUND 40 MPH. RELATIVE HUMIDITY VALUES ARE EXPECTED FALL BELOW 15 PERCENT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JM
3 follow-up statements
000 WWUS85 KLKN 052113 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 213 PM PDT WED AUG 5 2009 .A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL SLOWLY PUSH EASTWARD THIS WEEK...RESULTING IN STRONG GUSTY WINDS ACROSS CENTRAL NEVADA THIS AFTERNOON AND THURSDAY. NVZ455-457-060600- /O.CON.KLKN.FW.W.0003.000000T0000Z-090806T0400Z/ /O.CON.KLKN.FW.W.0004.090806T1800Z-090807T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 213 PM PDT WED AUG 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY IN CENTRAL NEVADA. A RED FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY IN CENTRAL NEVADA. DISCUSSION...SOUTH TO SOUTHWEST WINDS WILL REMAIN GUSTY THROUGH THIS EVENING...AND THEN WILL BECOME GUSTY AGAIN THURSDAY. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE COMMON. WIND GUSTS MAY REACH 50 MPH THURSDAY AFTERNOON...ESPECIALLY OVER WHITE PINE COUNTY. MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE FROM 10 TO 15 PERCENT THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ454-060400- /O.CON.KLKN.FW.W.0003.000000T0000Z-090806T0400Z/ CENTRAL LANDER AND EUREKA COUNTIES- 213 PM PDT WED AUG 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY IN ZONE 454. DISCUSSION...SOUTH TO SOUTHWEST WINDS WILL REMAIN GUSTY THROUGH THIS EVENING WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH AND GUSTS TO 40 MPH. RELATIVE HUMIDITY VALUES WILL RANGE FROM 10-15 PERCENT DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JM
000 WWUS85 KLKN 060355 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 855 PM PDT WED AUG 5 2009 .A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL SLOWLY PUSH EASTWARD THIS WEEK...RESULTING IN STRONG GUSTY WINDS ACROSS CENTRAL NEVADA THURSDAY. NVZ455-457-061400- /O.EXP.KLKN.FW.W.0003.000000T0000Z-090806T0400Z/ /O.CON.KLKN.FW.W.0004.090806T1800Z-090807T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 855 PM PDT WED AUG 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY. AS OF 850 PM PDT WEDNESDAY...RELATIVE HUMIDITIES AND WIND GUSTS ARE NO LONGER MEETING CRITICAL FIRE WEATHER THRESHOLDS...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...A RED FLAG WARNING IS STILL IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY IN CENTRAL NEVADA. DISCUSSION...SOUTH TO SOUTHWEST WINDS BECOME GUSTY AGAIN THURSDAY. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE COMMON. WIND GUSTS MAY REACH 50 MPH THURSDAY AFTERNOON...ESPECIALLY OVER WHITE PINE COUNTY. MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE FROM 10 TO 15 PERCENT THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ454-060500- /O.EXP.KLKN.FW.W.0003.000000T0000Z-090806T0400Z/ CENTRAL LANDER AND EUREKA COUNTIES- 855 PM PDT WED AUG 5 2009 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. RELATIVE HUMIDITIES ACROSS CENTRAL LANDER AND EUREKA COUNTIES HAVE INCREASED TO ABOVE 15 PERCENT RELATIVE HUMIDITIES WHILE WINDS HAVE DECREASED TO BELOW RED FLAG THRESHOLDS. AS A RESULT...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
000 WWUS85 KLKN 070217 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 717 PM PDT THU AUG 6 2009 NVZ455-457-070330- /O.CAN.KLKN.FW.W.0004.000000T0000Z-090807T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 717 PM PDT THU AUG 6 2009 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 455 AND 457 TODAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING WHICH WAS IN EFFECT FOR FIRE WEATHER ZONES 455 AND 457. ALTHOUGH WINDS MAY REMAIN GUSTY FOR ANOTHER HOUR OR TWO ACROSS PORTIONS OF CENTRAL NEVADA THIS EVENING IN THE WAKE OF A PASSING COLD FRONT...RELATIVE HUMIDITIES HAVE RISEN ABOVE CRITICAL LEVELS IN MOST AREAS. $$ ROOD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 5, 3:14 AM PDT, 5 hours 13 minutes earlier.
Area forecast discussion, Aug 5, 3:14 AM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 314 AM PDT WED AUG 5 2009 .SYNOPSIS...A STRONG PACIFIC STORM WILL BE PASSING THROUGH THE GREAT BASIN THIS WEEK. AS THIS SYSTEM NEARS...SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALONG WITH GUSTY WINDS ACROSS CENTRAL NEVADA. MUCH COOLER AIR WILL FILTER INTO THE REGION FRIDAY AND SOME HIGH ELEVATION SNOWFALL IS POSSIBLE. && .SHORT TERM...TODAY THROUGH THURSDAY...INCREASING BAND OF HIGH CLOUDS SHOWING UP ON IR SATELLITE IMAGERY ATTM MOVING OVER THE CENTRAL PORTION OF THE FORECAST AREA. APPEARS UPPER JET FLOW OVER EXTREME WESTERN NV IS HELPING SUSTAIN CLOUDINESS CREATING SOME DIFLUENCE ALOFT THIS MORNING. MODELS ARE IN VERY GOOD AGREEMENT ON LATEST RUNS WITH POSITION AND STORM TRACK. ALL SHOW TENDENCY TO MOVE CLOSED LOW INLAND THROUGH NORTHERN CALIFORNIA TODAY AND RE-POSITION LOW OVER NW NV BY THURSDAY AFTERNOON. WINDS WILL INCREASE OVER CENTRAL NEVADA TODAY WITH THE ADVANCING LOW TIGHTENING THE PRESSURE GRADIENT OVER THE STATE. WITH LOWER RELATIVE HUMIDITY VALUES...THIS WILL POSE A FIRE WEATHER CONCERN FOR CENTRAL NV FIRE ZONES. A SIMILAR FIRE THREAT EXISTS ON THURSDAY HOWEVER WITH A 110KT UPPER JET CORE PASSING OVER THE STATE...SHOULD SEE WINDS EVEN STRONGER...POSSIBLY MEETING WIND ADVISORY CRITERIA. WITH CONTINUED DIFLUENCE ALOFT...THUNDERSTORMS ARE EXPECTED BOTH DAYS. SHOWERS COULD BE HEAVY AT TIMES OVER NW NV AS THE COLD FRONT MOVES IN ON THURSDAY. THE ECMWF AND NAM MODELS ARE SHOWING 0.1-0.2 INCHES OF QPF BUT THE GFS HITS THURSDAY HARDER...GENERATING AROUND 0.3 INCHES BEHIND THE FRONT. TEMPERATURES THURSDAY WILL COOL ABOUT 10-15 DEGREES. .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. MODELS IN GOOD AGREEMENT WITH TROUGH OVER THE REGION THURSDAY NIGHT INTO FRIDAY. THE ASSOCIATED FRONT IS PROGGED TO BRING MODERATE QPF AMOUNTS TO THE MTS OF NORTHERN NEVADA...TAPERING DOWN TO AROUND A HUNDREDTH OF AN INCH OF RAIN TO CENTRAL LANDER/EUREKA COUNTIES. TEMPERATURES WILL ALSO TAKE A SIGNIFICANT PLUNGE AS THE TROUGH/FRONTAL BOUNDARY MOVE THROUGH THE REGION. HIGH TEMPS FRIDAY AFTERNOON SHOULD BE AROUND 15 DEGREES F BELOW NORMAL...A DROP OF 15 TO 20 DEGREES FROM WEDNESDAY AFTERNOONS HIGH TEMPS. FRIDAY EVENING INTO SATURDAY AFTERNOON A DRIER AND MORE STABLE NORTHWESTERLY FLOW WILL BRING AN END TO SHOWER ACTIVITY. BY EARLY NEXT WEEK A SECOND SHORTWAVE TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST...HOWEVER AT THIS TIME THE AIRMASS LOOKS RELATIVELY DRY AND STABLE. EXPECT AFTERNOON CUMULUS CLOUD BUILD-UPS ACROSS THE CENTRAL NEVADA HIGHLANDS...HOWEVER NOT EXPECTING AFTERNOON THUNDERSTORM DEVELOPMENT. && .AVIATION...A STRONG SOUTHERLY JET OVER THE REGION TODAY WILL LEAD TO MOSTLY CLOUDY SKIES. WILL ALSO SEE AN INCREASED THREAT OF THUNDERSTORM ACTIVITY OVER MUCH OF NORTHERN AND CENTRAL NEVADA BY THIS AFTERNOON. A SURFACE LOW WILL SET UP OVER NORTHEASTERN NEVADA BY THIS AFTERNOON...WITH GUSTY SOUTHERLY WINDS ACROSS EAST-CENTRAL NEVADA INTO THE EARLY EVENING HOURS. A FRONTAL BOUNDARY WILL PUSH INTO NORTHWESTERN NEVADA LATER THIS EVENING...WITH THE THREAT OF SHOWER ACTIVITY LINGERING INTO THE OVERNIGHT HOURS ACROSS HUMBOLDT COUNTY. && .FIRE WEATHER...A STRONG LOW PRESSURE SYSTEM WILL TRACK INLAND THROUGH CALIFORNIA AND NEVADA THIS WEEK. WINDS IN ADVANCE OF THIS PACIFIC STORM WILL INCREASE SIGNIFICANTLY AS A TIGHTER PRESSURE GRADIENT MOVES OVER NV. A COLD FRONT WILL MAKE ITS WAY THROUGH THE STATE THURSDAY. WINDS WILL BE STRONGEST OVER FIRE ZONES 454 455 AND 457 TODAY...AND 455 AND 457 AGAIN THURSDAY. BOTH DAYS WILL SEE RELATIVE HUMIDITY VALUES DROP TO BELOW 15 PERCENT. WITH WIND GUSTS EXPECTED TO EXCEED 30 MPH FOR SEVERAL HOURS TODAY AND THURSDAY...A RED FLAG WARNING HAS BEEN ISSUED FOR TODAY AND A FIRE WEATHER WATCH CONTINUES FOR THURSDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR NVZ454-455-457. FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR NVZ455-457. && 92/96/96
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:33 PM PDT | Wind Advisory | LKN | Elko, Eureka, Lander, White Pine | 32 hr |
Nearby
Red Flag Warnings in Nevada, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.